Alert archive / Indiana / Areal Flood Warnings in 2015

Areal Flood Warning 52, NWS Indianapolis, IN

July 18, 201510 counties in Indiana

NWS Indianapolis, IN issued this areal flood warning at Jul 18, 2015, 12:43 AM EDT for 10 counties in Indiana. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 18, 2015, 12:43 AM EDT (04:43 UTC)
Expired
Jul 18, 2015, 9:45 AM EDT
In force
9 hr
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Flood severity
None

Counties Boone County, IN, Clinton County, IN, Hendricks County, IN, Johnson County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Putnam County, IN, Shelby County, IN, Tippecanoe County, IN

The radar

The Indianapolis radar (KIND), 22 km from the middle of the area, began a volume at 04:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.7 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2015-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1427 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2015-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1427 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1308 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.6
Supercell composite
8.2

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at Jul 17, 10:22 PM EDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jul 17, 10:22 PM EDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1022 PM EDT FRI JUL 17 2015

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 335 PM EDT FRI JUL 17 2015

AN UPPER LEVEL WEATHER DISTURBANCE WILL PRODUCE A FEW THUNDERSTORMS THIS EVENING.
OTHERWISE...A BUILDING UPPER RIDGE OVER THE SOUTHERN U.S. WILL BRING HOTTER CONDITIONS
SATURDAY AND SUNDAY. A FEW STORMS MAY DEVELOP OVER NORTHERN SECTIONS SUNDAY AND BECOME
MORE NUMEROUS SUNDAY NIGHT AS A COLD FRONT MOVES SOUTH INTO OUR REGION.  THIS FRONT WILL
TEMPORARILY STALL NEAR THE OHIO RIVER MONDAY AND THEN MOVE ON TO THE SOUTHEAST LATE TUESDAYS.
ANOTHER WEAK COLD FRONT WILL MOVE OUR WAY LATE NEXT WEEK.

&&

.NEAR TERM /TONIGHT/...
ISSUED AT 335 PM EDT FRI JUL 17 2015

AREA OF THUNDERSTORMS HAVE DEVELOPED NORTH OF INTERSTATE 70 JUST NORTH OF INDY TO
NEAR LAFAYETTE WITH ANOTHER AREA OVER RANDOLPH COUNTY.  LAPS SHOWS CAPES OF 3,500 J/KG
ACROSS OUR NORTHERN SECTIONS.  SCATTERED STORMS WILL BE THE RULE EARLY THIS EVENING
WITH ALL OF THIS DYING OFF BY MIDNIGHT WITH LOSS OF DAYTIME HEATING AND A BUILDING
UPPER UPPER RIDGE.

MODELS INDICATE SOME CLEARING LATER TONIGHT. BUT THERE SHOULD BE SOME WIND AS WELL
OVERNIGHT WHICH SHOULD KEEP LOWS IN THE LOWER TO MIDDLE 70S.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
ISSUED AT 335 PM EDT FRI JUL 17 2015

A BUILDING UPPER RIDGE OVER THE SOUTHERN U.S. WILL BRING SOME OF THE HOTTEST
TEMPERATURES SO FAR THIS SEASON AS 850 MB TEMPERATURES RISE TO +22 TO +24 CELSIUS.
WENT NEAR TO SLIGHTLY BELOW ON A MOS BLEND ON TEMPERATURES SATURDAY DUE TO A WET GROUND...
BUT STILL WITH HIGHS IN THE LOWER 90S OVER NORTHERN SECTIONS AND MIDDLE 90S ACROSS
THE SOUTHWEST.  HEAT INDEX VALUES WILL RANGE FROM THE LOWER 100'S OVER NORTHEAST
SECTIONS TO ALMOST 110 AT VINCENNES.  NORTHEAST SECTIONS MAY BE A LITTLE SHORT OF
ADVISORY CONDITIONS...BUT WENT WITH A HEAT ADVISORY ALL AREAS.

HEAT ADVISORY CONDITIONS MAY BE NEEDED AGAIN SUNDAY FOR PORTIONS OF OUR SOUTH AND SOUTHWEST.

SOUNDINGS INDICATE A STRONGER CAP SATURDAY AS 700 MB TEMPERATURES RISE TO +10 TO +12 CELSIUS.
WOULD NOT RULE OUT AN ISOLATED STORM SATURDAY ESPECIALLY SOUTHEAST WHERE CAP IS WEAKER...
BUT CHANCES ARE TOO LOW TO MENTION.  WILL BEGIN THUNDERSTORM CHANCES NORTH SATURDAY NIGHT
AND ALL AREAS SUNDAY AS A COLD FRONT PUSHES INTO OUR REGION.  SUNDAY APPEARS QUITE STORMY
NORTH BY SUNDAY AFTERNOON AND ELSEWHERE SUNDAY NIGHT.  COULD BE A FEW STORMS MONDAY
CENTRAL AND SOUTH AS WEAK FRONT STALLS NEAR THE OHIO RIVER.  TEMPERATURES BY MONDAY
SHOULD BE BACK TO NEAR SEASONAL NORMS AS SLIGHTLY COOLER AIR PUSHES IN.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
ISSUED 335 PM EDT FRI JUL 17 2015

A RIDGE ALOFT WILL ONCE AGAIN RETROGRADE BACK INTO THE HIGH PLAINS BY EARLY
NEXT WORK WEEK. THUS...COOLER NORTHWEST FLOW WILL RESUME OVER THE AREA.
TEMPERATURES WILL MODERATE BACK TO NORMAL AFTER A FRONTAL PASSAGE LATE THIS
WEEKEND. AND ACTUALLY HIGHS ON MONDAY THROUGH POSSIBLY MID WEEK MAY FALL JUST
SLIGHTLY BELOW NORMAL...AVERAGING IN THE LOW TO MID 80S FOR MOST LOCATIONS
ACROSS CENTRAL INDIANA. NOT TO MENTION DEW POINTS IN THE 60S WILL ALLOW FOR
LESS HUMID CONDITIONS. AFTER SOME WEAK CHANCES OF SHOWERS AND THUNDERSTORMS
LINGERING ON MONDAY NIGHT...A LONG STRETCH OF DRY WEATHER WILL PREVAIL THROUGH
AT LEAST MIDWEEK...THEN A SHORTWAVE IS PROJECTED TO MOVE ALONG A BOUNDARY WHICH
INITIALLY STALLS JUST NORTH OF THE TENNESSEE VALLEY.

THEN THE RIDGE WILL BEGIN TO SLIDE EAST OVER THE REGION AND RETURN FLOW WILL
COMMENCE ACROSS THE AREA...AND CONDITIONS WILL WARM BACK UP AND BECOME MORE HUMID.
ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE BEGINNING THURSDAY
NIGHT THROUGH THE END OF THE NEXT WORK WEEK...HOWEVER NOT ANY HIGHER
THAN 20 TO 30 PERCENT POPS BASED ON LIMITED MOISTURE...LACK OF A
DECENT FORCING MECHANISM...AND EXPECTED COVERAGE.

&&

.AVIATION /DISCUSSION FOR THE 180300Z KIND TAF UPDATE/...
ISSUED AT 1022 PM EDT FRI JUL 17 2015

CONVECTION IN THE PROCESS OF DYING OUT ACROSS THE AREA. SMALL CONVECTIVE
CLUSTER DROPPING SOUTHEAST THROUGH WEST CENTRAL INDIANA SHOULD PASS TO THE WEST
OF THE KIND TERMINAL.

PREVIOUS DISCUSSION FOLLOWS.

SCATTERED CONVECTIVE CLUSTERS ONGOING OVER PARTS OF THE AREA...MAINLY
IMPACTING THE KLAF/KIND TERMINALS SO FAR. STORMS APPEARS TO BE AIDED BY AN
OUTFLOW BOUNDARY CURVING FROM NORTHEAST ILLINOIS INTO SOUTHEAST
INDIANA...AND A RIBBON OF ENHANCED 850MB FLOW AROUND 25 KTS.

SHORT TERM MODEL DATA SUGGEST THE AREA OF ENHANCED 850MB FLOW WILL SAG SOUTH
AND WEAKEN LATER THIS EVENING...SO EXPECTED THE CONVECTIVE THREAT TO DIMINISH
BY 180300Z-180400Z FROM NORTH TO SOUTH. BRIEF IFR VISIBILITY RESTRICTIONS
AND GUSTY/SHIFTING WINDS IN AND NEAR CONVECTION CB BASES AROUND 025.

EXPECTING SOME FOG TO DEVELOP DURING THE PRE DAWN HOURS OF SATURDAY GIVEN THE
HUMID AIR MASS AND LIGHT WINDS. LOW CONFIDENCE IN IFR VISIBILITY RESTRICTIONS
AT THIS TIME GIVEN QUESTIONS REVOLVING AROUND HOW MUCH CURRENT CONVECTION WILL
KEEP THE AIR MASS MIXED UP. WILL KEEP VISIBILITY RESTRICTIONS ABOVE IFR FOR NOW.

OUTSIDE OF COVECTIVE AREAS...SURFACE WINDS 210-230 DEGREES AT 8-11 KTS THIS
EVENING DIMINISHING TO 6 KTS OR LESS BY LATE EVENING.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 8 PM EDT SATURDAY FOR INZ021-028>031-035>049-051>057-
060>065-067>072.
&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM...SMF
AVIATION...JAS
Hazardous weather outlook, Jul 17, 6:23 AM EDT, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS
623 AM EDT FRI JUL 17 2015

INZ021-028>031-035>049-051>057-060>065-067>072-181030-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
623 AM EDT FRI JUL 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THROUGH THIS EVENING.
CONDITIONS WILL BE HOT THIS AFTERNOON.

HAZARDS: LIGHTNING. BRIEF HEAVY RAINFALL. GUSTY WINDS. SMALL HAIL.
HEAT INDEX VALUES APPROACHING OR EXCEEDING 100 DEGREES.

TIMING: THROUGH THE DAY BUT ESPECIALLY THIS AFTERNOON AND EVENING.

DISCUSSION: A HOT AND HUMID AIRMASS WILL CONTRIBUTE TO
THUNDERSTORM CHANCES TODAY AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH TUESDAY. THERE
IS A CHANCE THAT A FEW OF THE STORMS SUNDAY OR MONDAY COULD BE
STRONG TO SEVERE. HEAT INDICES COULD APPROACH OR EXCEED 100 FOR
PARTS OF CENTRAL INDIANA FROM FRIDAY THROUGH SUNDAY.

DISCUSSION: AN ACTIVE PATTERN WILL KEEP THUNDERSTORM CHANCES IN
THE FORECAST THROUGH TUESDAY. EARLY INDICATIONS ARE THAT THERE MAY
BE SOME POTENTIAL FOR A FEW STRONG TO SEVERE STORMS SUNDAY AND
MONDAY. SOUTHERLY FLOW WILL BRING HIGH HEAT INDICES FOR THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Local storm report, Jul 17, 9:23 PM EDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
923 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 PM     HAIL             TERRE HAUTE             39.47N  87.38W
07/17/2015  E0.50 INCH       VIGO               IN   PUBLIC

&&

BHH
Local storm report, Jul 17, 9:45 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
945 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     FLOOD            5 WSW GREENWOOD         39.59N  86.20W
07/17/2015                   JOHNSON            IN   TRAINED SPOTTER

            NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
            VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
            ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
            INCHES FELL FROM 630 PM EDT TO 830 PM EDT.

0915 PM     HEAVY RAIN       5 WSW GREENWOOD         39.59N  86.20W
07/17/2015  M2.75 INCH       JOHNSON            IN   TRAINED SPOTTER

            NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
            VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
            ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
            INCHES FELL FROM 630 PM EDT TO 830 PM EDT.

&&

BHH
Local storm report, Jul 17, 9:54 PM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
954 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     FLOOD            NORTH VERNON            39.01N  85.63W
07/17/2015                   JENNINGS           IN   BROADCAST MEDIA

            HIGHWAY 50 IS FLOODED BUT TRAFFIC IS ABLE TO GET
            THROUGH.

&&

BHH
Local storm report, Jul 17, 11:12 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1112 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     FLASH FLOOD      5 WSW GREENWOOD         39.59N  86.20W
07/17/2015                   JOHNSON            IN   TRAINED SPOTTER

            HONEY CREEK IS OVERFLOWING AT PADDOCK ROAD...ONE CAR
            HAS BEEN ABANDONED FROM RISING WATER. WATER IS FILLING
            YARDS AND STARTING TO FLOW OVER THE ROAD SOUTH OF THE
            BRIDGE. WORST OF THE FLOODING IS JUST NORTH OF THE
            BRIDGE TO APPROIMATELY SMITH VALLEY ROAD.

&&

BHH
Local storm report, Jul 17, 11:16 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1116 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     HEAVY RAIN       1 NW GREENCASTLE        39.65N  86.85W
07/17/2015  M2.34 INCH       PUTNAM             IN   TRAINED SPOTTER

            RAINFALL OVER 2 HOURS TIME

&&

BHH
Local storm report, Jul 17, 11:18 PM EDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1118 PM EDT FRI JUL 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HEAVY RAIN       JAMESTOWN               39.93N  86.63W
07/17/2015  E1.24 INCH       BOONE              IN   PUBLIC

            ESTIMATED RAINFALL BETWEEN 1.00 AND 1.24 INCHES
            REPORTED.

0345 PM     HAIL             LYNN                    40.05N  84.94W
07/17/2015  E1.00 INCH       RANDOLPH           IN   PUBLIC

            RELAYED FROM AMATEUR RADIO FROM THEIR SOCIAL MEDIA
            WEBPAGE

0358 PM     HAIL             3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E0.25 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0358 PM     TSTM WND GST     3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E50 MPH          TIPPECANOE         IN   TRAINED SPOTTER

0358 PM     HAIL             3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E0.25 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0358 PM     TSTM WND GST     3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E50 MPH          TIPPECANOE         IN   TRAINED SPOTTER

0404 PM     TSTM WND DMG     3 NE LAFAYETTE          40.44N  86.83W
07/17/2015                   TIPPECANOE         IN   TRAINED SPOTTER

            MINOR TREE LIMBS DOWN

0404 PM     HAIL             3 NE LAFAYETTE          40.44N  86.83W
07/17/2015  E0.75 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0420 PM     FUNNEL CLOUD     DAYTON                  40.38N  86.78W
07/17/2015                   TIPPECANOE         IN   PUBLIC

            LOCATED NORTHEAST OF INTERSECTION OF CR 450 E AND CR
            450 S WITHIN PAST 5 MINUTES. REPORT RELAYED VIA AMATEUR
            RADIO.

0425 PM     HAIL             WEST LAFAYETTE          40.44N  86.91W
07/17/2015  E0.50 INCH       TIPPECANOE         IN   TRAINED SPOTTER

            ACCOMPANIED BY HEAVY RAIN REDUCING VISIBILITY TO LESS
            THAN 1 MILE.

0427 PM     HAIL             INDIANAPOLIS            39.78N  86.15W
07/17/2015  E0.75 INCH       MARION             IN   TRAINED SPOTTER

0430 PM     HAIL             3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015  E0.50 INCH       TIPPECANOE         IN   TRAINED SPOTTER

0430 PM     FLOOD            3 N WEST LAFAYETTE      40.49N  86.91W
07/17/2015                   TIPPECANOE         IN   TRAINED SPOTTER

            SOME WATER STANDING ON COUNTY ROAD 75 EAST

0450 PM     HEAVY RAIN       GREENWOOD               39.62N  86.11W
07/17/2015  M1.10 INCH       JOHNSON            IN   AMATEUR RADIO

            RAINFALL SINCE 4 PM EDT FOR A DURATION OF APPROXIMATELY
            50 MINUTES. LOCATED AT COUNTY ROADS 850 N AND 200 W.

0455 PM     TSTM WND DMG     BROWNSBURG              39.84N  86.39W
07/17/2015                   HENDRICKS          IN   PUBLIC

            ONE LARGE TREE DOWN BLOCKING WOODSTOCK DRIVE. NUMEROUS
            OTHER TREES SNAPPED IN HALF AS WELL AS UPROOTED
            THROUGHOUT BROWNSBURG.

0550 PM     FUNNEL CLOUD     GENEVA                  39.39N  85.72W
07/17/2015                   SHELBY             IN   LAW ENFORCEMENT

            TIME APPROXIMATED BY LAW ENFORCEMENT. REPORT ORIGINALLY
            FROM PUBLIC THEN DEPUTY WITNESSED FUNNELS UPON HIS
            ARRIVAL IN AREA OF SHELBY-DECATUR COUNTY LINE.

0552 PM     TSTM WND DMG     BURNEY                  39.32N  85.64W
07/17/2015                   DECATUR            IN   TRAINED SPOTTER

            TREES OR LIMBS DOWN. TIME ESTIMATED FROM RADAR.

0600 PM     HEAVY RAIN       4 W LEBANON             40.05N  86.55W
07/17/2015  E2.24 INCH       BOONE              IN   PUBLIC

            BETWEEN 2.00 AND 2.24 INCHES OF RAIN IN THE LAST 40
            MINUTES. MANY LARGE TREE BRANCHES DOWN...SOME ACROSS
            ROAD AND DOWNING POWER LINES. SIGNIFICANT PONDING OF
            WATER.

0600 PM     TSTM WND DMG     4 W LEBANON             40.05N  86.55W
07/17/2015                   BOONE              IN   PUBLIC

            BETWEEN 2.00 AND 2.24 INCHES OF RAIN IN THE LAST 40
            MINUTES. MANY LARGE TREE BRANCHES DOWN...SOME ACROSS
            ROAD AND DOWNING POWER LINES. SIGNIFICANT PONDING OF
            WATER.

0609 PM     HAIL             GREENSBURG              39.34N  85.48W
07/17/2015  E0.25 INCH       DECATUR            IN   AMATEUR RADIO

0616 PM     TSTM WND GST     MONTEZUMA               39.79N  87.37W
07/17/2015  E60 MPH          PARKE              IN   TRAINED SPOTTER

0616 PM     HAIL             MONTEZUMA               39.79N  87.37W
07/17/2015  E0.25 INCH       PARKE              IN   TRAINED SPOTTER

0616 PM     TSTM WND DMG     MILLHOUSEN              39.21N  85.44W
07/17/2015                   DECATUR            IN   TRAINED SPOTTER

            TREE FELL ON A PICKUP TRUCK. TIME ESTIMATED FROM RADAR.

0630 PM     TSTM WND GST     5 SW PLAINFIELD         39.65N  86.45W
07/17/2015  E60 MPH          HENDRICKS          IN   TRAINED SPOTTER

0630 PM     HEAVY RAIN       5 SW PLAINFIELD         39.65N  86.45W
07/17/2015  E1.49 INCH       HENDRICKS          IN   TRAINED SPOTTER

            RAIN OF BETWEEN 1.25 AND 1.49 INCHES WAS REPORTED AT
            I-70 REST STOP

0630 PM     TSTM WND DMG     5 S GREENSBURG          39.27N  85.48W
07/17/2015                   DECATUR            IN   FIRE DEPT/RESCUE

            *** 2 INJ *** TREE DOWN ON VEHICLE... NEAR 500S AND
            20W. TIME ESTIMATED.

0630 PM     TSTM WND DMG     LETTS                   39.23N  85.56W
07/17/2015                   DECATUR            IN   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN ALONG ROUTE 3. TIME ESTIMATED.

0705 PM     HEAVY RAIN       2 SSE CLERMONT          39.79N  86.31W
07/17/2015  M2.51 INCH       MARION             IN   AMATEUR RADIO

            AMOUNT SINCE 230 PM EDT AT 10TH STREET AND COUNTRY CLUB
            ROAD

0729 PM     FLOOD            1 SE INDIANAPOLIS       39.77N  86.13W
07/17/2015                   MARION             IN   TRAINED SPOTTER

            600 BLOCK OF VIRGINA AVENUE IN FOUNTAIN SQUARE. WATER
            IS OVER THE CURB AND TAKING UP MOST OF THE NORTHBOUND
            LANE.

0739 PM     HAIL             TERRE HAUTE             39.47N  87.38W
07/17/2015  E0.50 INCH       VIGO               IN   PUBLIC

0850 PM     HEAVY RAIN       2 E JAMESTOWN           39.92N  86.60W
07/17/2015  E1.49 INCH       HENDRICKS          IN   PUBLIC

            RAINFALL BETWEEN 1.25 AND 1.49 INCHES FELL...STORM
            TOTAL

0910 PM     HEAVY RAIN       1 NW GREENCASTLE        39.65N  86.85W
07/17/2015  M2.34 INCH       PUTNAM             IN   TRAINED SPOTTER

            RAINFALL OVER 2 HOURS TIME

0915 PM     FLOOD            5 WSW GREENWOOD         39.59N  86.20W
07/17/2015                   JOHNSON            IN   TRAINED SPOTTER

            NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
            VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
            ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
            INCHES FELL FROM 630 PM EDT TO 830 PM EDT.

0915 PM     HEAVY RAIN       5 WSW GREENWOOD         39.59N  86.20W
07/17/2015  M2.75 INCH       JOHNSON            IN   TRAINED SPOTTER

            NEIGHBORS REPORTED TO CALLER PADDOCK ROAD AT OLD SMITH
            VALLEY ROAD...AND MORGANTOWN ROAD AT OLD SMITH VALLEY
            ROAD ARE FLOODED AND NOT PASSABLE. RAINFALL OF 2.75
            INCHES FELL FROM 630 PM EDT TO 830 PM EDT.

0946 PM     FLOOD            NORTH VERNON            39.01N  85.63W
07/17/2015                   JENNINGS           IN   BROADCAST MEDIA

            HIGHWAY 50 IS FLOODED BUT TRAFFIC IS ABLE TO GET
            THROUGH.

1000 PM     FLASH FLOOD      5 WSW GREENWOOD         39.59N  86.20W
07/17/2015                   JOHNSON            IN   TRAINED SPOTTER

            HONEY CREEK IS OVERFLOWING AT PADDOCK ROAD...ONE CAR
            HAS BEEN ABANDONED FROM RISING WATER. WATER IS FILLING
            YARDS AND STARTING TO FLOW OVER THE ROAD SOUTH OF THE
            BRIDGE. WORST OF THE FLOODING IS JUST NORTH OF THE
            BRIDGE TO APPROIMATELY SMITH VALLEY ROAD.

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 8:15 PM EDTFlash Flood WarningINDBartholomew, Decatur, Jennings3 hr
Jul 17, 8:51 PM EDTFlash Flood WarningINDBoone, Clay, Clinton, Fountain, Hamilton, Hendricks and 8 more4 hr
Jul 17, 9:37 PM EDTFlash Flood WarningINDBartholomew, Brown, Jackson, Jennings, Monroe4 hr
Jul 17, 10:32 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen57 hr
Jul 17, 10:32 PM EDTRiver Flood WarningINDMonroe, Morgan, Owen56 hr
Jul 17, 10:32 PM EDTRiver Flood WarningINDMontgomery, Parke37 hr
Jul 17, 11:14 PM EDTAreal Flood WarningINDBartholomew, Decatur, Jennings9 hr
Jul 18, 12:49 AM EDTFlash Flood WarningINDParke16 hr
Jul 18, 1:27 AM EDTAreal Flood WarningINDBartholomew, Brown, Jackson, Jennings, Lawrence, Monroe9 hr
Jul 18, 5:06 AM EDTRiver Flood WarningINDHendricks, Morgan7 days
Jul 18, 5:06 AM EDTRiver Flood WarningINDJackson, Jennings, Washington19 hr
Jul 18, 5:06 AM EDTRiver Flood WarningINDPutnam7 days
Jul 18, 5:06 AM EDTRiver Flood WarningINDBartholomew, Johnson, Shelby39 hr
Jul 18, 5:06 AM EDTRiver Flood WarningINDJohnson7 days
Jul 18, 11:13 AM EDTRiver Flood WarningINDPutnam24 hr
Jul 18, 11:13 AM EDTRiver Flood WarningINDClay, Greene33 hr
Jul 18, 4:37 PM EDTFlash Flood WatchINDParke27 hr
Jul 18, 4:38 PM EDTRiver Flood WarningINDJohnson7 days
Jul 18, 6:42 PM EDTSpecial Weather StatementINDHancock33 min
Jul 18, 7:43 PM EDTSpecial Weather StatementINDHancock32 min
Jul 18, 7:49 PM EDTSpecial Weather StatementINDDelaware26 min

Nearby

Areal Flood Warnings in Indiana, 2015Every areal flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.